MAUDE Adverse Event Report: ANGIODYNAMICS, INC. XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440320
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
On or about (b)(6), 2020, plaintiff underwent placement of an angiodynamics xcela power injectable port catheter device, with model number h965440320, and lot number 5545434.The device was implanted by dr.(b)(6) at (b)(6) medical center, missouri for chemotherapy administration to treat plaintiff's cancer.On or about(b)(6) 2022, plaintiff presented to the radiology department at (b)(6) medical center, missouri with complaints of extreme pain, inability for the port to accept infusions, and an inability for the port to produce a blood return as required for his chemotherapy infusions.Studies were conducted and it was determined there was an occlusion and the formation of a fibrin sheath.On or about (b)(6) 2022, a procedure was performed on plaintiff's by dr.(b)(6) stripping away the fibrin sheath and addressing the occlusion at (b)(6) medical center, mossouri.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient experienced port system occlusion cannot be confirmed given the patient centric nature of this event.No port/catheter product was returned to angiodynamics for evaluation since there was no reported port device malfunction, just occlusion and formation of fibrin sheath.Port system occlusion (e.G fibrin sheath formation) is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications · presence of infection, bacteremia, septicemia or peritonitis.Warnings · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.Precautions · carefully read and follow all instructions prior to use.· after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.Refer to the "use and maintenance" section of this dfu for recommendations.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions potential complications/adverse events · bacteremia · catheter thrombosis · catheter or port erosion through skin/vessel · catheter occlusion, malposition, dislodgment, fragmentation, migration, disconnection or rupture · catheter occlusion or breakage caused by pinching between clavicle and first rib · fibrin sheath formation · inflammation · infection · implantation site necrosis or infection · thromboembolism · thrombophlebitis · tunnel infection use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference pr37265.

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key25452047
Report Number1319211-2026-00198
Device Sequence Number18727072
Product Code LJT
UDI-Device Identifier15051684018821
UDI-Public15051684018821
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberH965440320
Device Catalogue Number44032
Device Lot Number5546434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale